Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 94, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 8, 2012, 10:58 PM EST. It took effect at Dec 9, 2012, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 10:58 PM EST (03:58 UTC)
- In effect from
- Dec 9, 2012, 7:00 AM EST
- Expired
- Dec 9, 2012, 3:26 PM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
108 WHUS73 KGRR 090358 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 PM EST SAT DEC 8 2012 LMZ844>849-091200- /O.NEW.KGRR.SC.Y.0094.121209T1200Z-121210T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 PM EST SAT DEC 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST SUNDAY. * WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS SUNDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
3 follow-up statements
175 WHUS73 KGRR 090848 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 AM EST SUN DEC 9 2012 LMZ844>849-091700- /O.CON.KGRR.SC.Y.0094.121209T1200Z-121210T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... * WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS THIS MORNING. HIGHEST WINDS WILL BE OFFSHORE. * WAVES...BUILDING UP TO 4 FEET TODAY. HIGHEST WAVES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
791 WHUS73 KGRR 091528 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 AM EST SUN DEC 9 2012 LMZ844>849-092330- /O.CON.KGRR.SC.Y.0094.000000T0000Z-121210T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1028 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...EAST AND INCREASING TO 15 TO 25 KNOTS THIS MORNING. HIGHEST WINDS WILL BE OFFSHORE. * WAVES...BUILDING UP TO 4 FEET TODAY. HIGHEST WAVES OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHUS73 KGRR 092026 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EST SUN DEC 9 2012 LMZ844>849-092130- /O.CAN.KGRR.SC.Y.0094.000000T0000Z-121210T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 7:22 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 8, 7:22 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 722 PM EST SAT DEC 8 2012 .SYNOPSIS... ISSUED AT 258 PM EST SAT DEC 8 2012 LOW PRESSURE WILL BRING MORE SNOW AND MIXED PRECIPITATION BY EARLY SUNDAY MORNING. ANOTHER INCH OR SO OF SNOW IS POSSIBLE ALONG AND NORTH OF INTERSTATE 96 BY SUNDAY NIGHT. SOME LAKE EFFECT SNOW SHOWERS WILL FOLLOW FOR MONDAY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 258 PM EST SAT DEC 8 2012 FORECAST ISSUE IS FOR PRECIP TYPE AND SNOW AMOUNTS SUNDAY INTO SUNDAY NIGHT. ONLY MADE MINOR CHANGES TO THE PREVIOUS FORECAST. SFC RIDGE MOVES THROUGH TONIGHT WITH FAIR WEATHER BUT LOW OVER THE DAKOTAS MOVES EAST TONIGHT AND PHASES WITH A SOUTHERN STREAM LOW BY SUNDAY NIGHT. THERMAL PROFILES SHOW THE LEADING EDGE OF THE PRECIP SHOULD BE SNOW WITH CONTINUED WARM ADVECTION DURING THE MORNING BRINGING A MIX AND EVENTUAL CHANGEOVER TO RAIN ACROSS THE SOUTHERN FORECAST AREA...WITH MIXED RAIN AND SNOW ACROSS ALL BUT THE NORTHERN FORECAST AREA BE AFTERNOON. THE LOW MOVES EAST AND COLD AIR WRAPS BACK IN SUNDAY NIGHT WITH CHANGE BACK TO SNOW BY MONDAY MORNING. COLDER AIR MOVES IN MONDAY WITH 850 MB TEMPS DOWN TO MINUS 10C BY MONDAY AFTERNOON. LAKE EFFECT SNOW SHOWERS SHOULD CONTINUE INTO MONDAY NIGHT BEFORE SFC RIDGING MOVES IN AND INVERSION HEIGHTS COME DOWN. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 258 PM EST SAT DEC 8 2012 AFTER A CHILLY START MID WEEK...WITH A FEW FLURRIES...THE EXTENDED PERIOD SHOULD SEE A WARM UP FOR THE LATTER PORTION OF NEXT WEEK. NOT EXPECTING ANYTHING ORGANIZED WITH THE MID WEEK LAKE EFFECT...BUT WITH SW FLOW AND H8 TEMPS OF -5 TO -10C AREAS ALONG THE LAKE AND NORTH OF GRAND HAVEN MAY SEE A FEW FLURRIES FOR TUESDAY AND WEDNESDAY. WE SHOULD BE MAINLY DRY WEDNESDAY NIGHT THROUGH FRIDAY. THE SW FLOW SHOULD CONTINUE RESULTING IN DAYTIME TEMPS WARMING TO 40 TO 45. THE NEXT DECENT CHANCE OF PCPN COMES FRIDAY NIGHT INTO SATURDAY AS SOUTHERN STREAM ENERGY IS KICKED OUT INTO THE PLAINS...PRODUCING A SURFACE LOW. THE MODELS ARE IN GOOD AGREEMENT THAT THIS LOW SHOULD MOVE NE AND REMAIN TO OUR WEST. THIS WILL KEEP US IN THE WARM REGIME AND KEEP THE PCPN TYPE ALL RAIN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 721 PM EST SAT DEC 8 2012 A TALE OF TWO DIFFERENT 12 HOUR PERIODS WITH THIS SET OF TAFS. THE FIRST 12 HOURS...TONIGHT...WILL BE RATHER BENIGN...WITH TOMORROW SEEING ACTIVE WEATHER AND POOR AVIATION CONDITIONS. TONIGHT...VFR CONDITIONS WILL PREVAIL WITH MID AND HIGH CLOUDS STREAMING IN FROM THE WEST. SOME MVFR CEILINGS REMAIN ACROSS SOUTHERN LOWER MICHIGAN AT 00Z. THE THINKING IS THAT THESE CEILINGS WILL GRADUALLY CLEAR TO THE SOUTH THROUGH THE COURSE OF THIS EVENING. FOCUS THEN SHIFTS TO TOMORROW AS AN AREA OF LOW PRESSURE SPREADS POOR AVIATION CONDITIONS INTO THE AREA. SNOW AND LOWERING CEILINGS WILL BEGIN SHORTLY AFTER DAYBREAK ON SUNDAY. PRECIPITATION TYPE WILL TRANSITION TO A MIX OF RAIN AND SNOW FROM KMKG TO KLAN AND TO RAIN FROM KAZO TO KJXN. CONDITIONS WILL TREND QUICKLY FROM VFR LATE TONIGHT TO IFR AND LIFR THROUGH THE COURSE OF SUNDAY MORNING. LOW CEILINGS AND VISIBILITIES WILL REMAIN IN PLACE THROUGH 00Z TOMORROW EVENING. && .MARINE... ISSUED AT 242 PM EST SAT DEC 8 2012 WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT BY LATE SUNDAY NIGHT OR MONDAY. && .HYDROLOGY... ISSUED AT 242 PM EST SAT DEC 8 2012 NO HYDRO ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...JK AVIATION...DUKE HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, Dec 8, 4:50 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 PM EST SAT DEC 8 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 450 PM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL LIGHT SNOW WILL BE POSSIBLE NORTH OF A MUSKEGON TO ALMA LINE SUNDAY AFTERNOON AND EVENING. THIS MAY LEAD TO SLICK DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-091000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 450 PM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES WILL LIKELY BECOME HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT INTO MONDAY. OSTUNO JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 5:54 PM EST | Winter Weather Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 10 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.